I have struggled with the debilitating panic disorder for about 25 yr.'s.. (I'm 45) It's a disease I would NOT wish upon my worst enemy..I've taken Klonipin 2 mg.'s twice daily but am now seeing a Dr. that does not prescribe narcotic meds of any kind.. Klonipin was the only drug that EVER helped me but I'm now going to have to taper off of my Klonipin and take Buspar.. I'm TERRIFIED and need support and wonder if this med really help's.. I mean without my Klonipin I'm pitiful.. Like a small child terrified really and it's SO embarrassing..I even get to the point of not even being able to leave my own bedroom without the medication.. PLEASE someone help me with some encouraging and helpful news regarding Buspar.. I've been on addictive meds for the Panic Disorder for so long I just don't know if it will (Buspar) really help me or not.. Thanks to anyone who answers
Hi CheyenneAlyssa & welcome to the site. I don't have a definate answer as I have never taken either, but both are prescribed for anxiety.I am going to give you a link for buspar to read about it. I think you will find that it will help you thru your anxiety. I take xanax to help me sleep, but not for anxiety. Someone else with more experience with these two particular meds will be along to explain the differences, but from what I have heard, you should be ok. It can't hurt to try it for sure. Don't be embarrassed either, there are lots of people that have severe anxiety. Lots of them are on this site & will be along to answer I'm sure... Mary
I take 1 mg of Klonopin 3 times a day for panic disorder. Don't feel embarresed at all. We all have our issues hon. I know I have mine. And noone is going to judge you. I hope this doctor plans on weining you off the Klonopin. If not I would be finding me another dr. asap. You don't just quit taking Klonopin. Espicially the dose your on. Buspar is completely different. I'm not trying to scare you, I'm just being honest with you. You need to wein down off the Klonopin... not just quit cold turkey on to the Buspar. I am no doctor, but I wouldn't recommend that at all. I would get a second opinion if that is the case. I wish you all the best. Good luck to you. Ruth
Hello. I got on this site because I was experiencing panic attacks. people are very helpful here and you can find some good friends here as well.
We have generalized anxiety disorder running through my husbands family. In the old days people used to drink themselves to death or do street drugs. Nowadays, they are coming up with all kinds of solutions. Since changing is already causing stress, I am wondering what else you have tried. Meditation, exercise, therapy? Funny movies help? Changing your focus from what might not work to feeling hopeful something else will work is very powerful.
What you have here are people who know what it is like. We want to help. So tell us more about yourself. Let's see what helps others. I hunk he change may be really great for you. How fortunate you are able to take something new. I am stuck on prednisone forever. It destroys the body.
Read about others as they write to you. Just click on their name and you will learn a lot. Tell me more... Karen
Hi, like you I have suffered well over 25yrs. I thought I'd never make it without meds l'm 57 here to tell I'm makin it! Put on buspar last wk after 30yrs plus on xanax soma &dalmane drs are gettin sooo cautious about prescribing meds. Those of us in need are having a time of it!!! I have felt &still do the terrified feeling I'm still learning but just doimg the best I can with what I've got not easy especially when we've grown up taking meds for whatever ailsus YOU ARE NOT ALONE even though it FEELS LIKE IT Patience is a virtue !
- BuSpar Information for Consumers
- BuSpar Information for Healthcare Professionals (includes dosage details)
- Side Effects of BuSpar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Oct 2010 • 2 answers
Posted 17 Jan 2011 • 5 answers
Posted 9 Mar 2012 • 3 answers
Posted 25 Apr 2013 • 12 answers
Posted 26 Sep 2014 • 5 answers